MAUDE Adverse Event Report: ARTHREX, INC. GUIDEWIRE, 1.6MM, 4MM BEVELED FT, STRL; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. GUIDEWIRE, 1.6MM, 4MM BEVELED FT, STRL; ORTHOPEDIC MANUAL SURG INSTR
Model Number GUIDEWIRE, 1.6MM, 4MM BEVELED FT, STRL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported during the minimally invasive chevron and akin osteotomies surgery that the guidewire broke while drilling the guidewire for the 4mm beveled screw.The guidewire broke outside the patient in the near to the entrance of the wire attachment.The remaining part of the wire was removed from the patient.The guidewire was drilled with 15.000 rpm.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-8741-15s batch 4155141857 was received for evaluation.Visual inspection revealed that the guidewire was fractured into two separate pieces.One of the segments exhibited a noticeable bend, suggesting possible mechanical stress or damage during use or handling.Functional testing was performed due to the damage to the device.The most likely cause of the reported failure is user error, including excessive force and misalignment of the insertion.

Brand Name
GUIDEWIRE, 1.6MM, 4MM BEVELED FT, STRL
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22771139
Report Number1220246-2025-03390
Device Sequence Number13167151
Product Code LXH
UDI-Device Identifier00888867362383
UDI-Public(01)00888867362383(11)240601(17)290531(10)4155141857
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDEWIRE, 1.6MM, 4MM BEVELED FT, STRL
Device Catalogue NumberAR-8741-15S
Device Lot Number4155141857
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date07/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown